MAUDE Adverse Event Report: COVIDIEN (IRVINE) PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

COVIDIEN (IRVINE) PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis, as it was discarded at the site.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the distal section of the pipeline had poor deployment.There was no patient injury.The device was resheathed 2 times.A continuous flush was used.The device was prepared and used per the instructions for use (ifu).The specific occurrence location of aneurysm: internal carotid artery - cavernous sinus (ic - cavernous).The aneurysm was unruptured and saccular.The vessel diameter of landing zone: (distal side) 3.5mm, (proximal side) 4.5mm.The anatomy was moderate in tortuosity.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key8425639
Report Number2029214-2019-00219
Device Sequence Number11323271
Product Code OUT
UDI-Device Identifier00847536016682
UDI-Public00847536016682
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2019
Device Model NumberPED-475-16
Device Lot NumberA270137
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2019
Initial Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1